On certain diophantine equations of diagonal type

Andrew Bremner, Maciej Ulas

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

In this note we consider diophantine equations of the form. a(xp-yq)=b(zr-ws),where 1p+1q+1r+1s=1, with even positive integers p, q, r, s. We show that in each case the set of rational points on the underlying surface is dense in the Zariski topology. For the surface with (p, q, r, s) = (2, 6, 6, 6) we prove density of rational points in the Euclidean topology. Moreover, in this case we construct infinitely many parametric solutions in coprime polynomials. The same result is true for (p, q, r, s) ∈ {(2, 4, 8, 8), (2, 8, 4, 8)}. In the case (p, q, r, s) = (4, 4, 4, 4), we present some new parametric solutions of the equation x4-y4=4(z4-w4).

Original languageEnglish (US)
Pages (from-to)46-64
Number of pages19
JournalJournal of Number Theory
Volume136
DOIs
StatePublished - Mar 1 2014

Keywords

  • Diagonal diophantine equation
  • Quartic surface
  • Zariski topology

ASJC Scopus subject areas

  • Algebra and Number Theory

Fingerprint Dive into the research topics of 'On certain diophantine equations of diagonal type'. Together they form a unique fingerprint.

  • Cite this